Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 31, NWS JSJ

July 4, 2012

NWS JSJ issued this small craft advisory at Jul 4, 2012, 3:26 AM CDT. It took effect at Jul 5, 2012, 8:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 4, 2012, 3:26 AM CDT (08:26 UTC)
In effect from
Jul 5, 2012, 8:00 AM CDT
Expired
Jul 4, 2012, 10:10 PM CDT
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WHCA72 TJSJ 040826
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
426 AM AST WED JUL 4 2012

...A TROPICAL WAVE WILL BRING INCREASED WINDS...

.A TROPICAL WAVE MOVING INTO THE EASTERN CARIBBEAN WILL BRING
INCREASED WINDS AND LOCALLY HIGHER SEAS TO THE WATERS SOUTH AND
SOUTHWEST OF PUERTO RICO ON THURSDAY.

AMZ732-735-041630-
/O.NEW.TJSJ.SC.Y.0031.120705T1300Z-120705T1800Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
426 AM AST WED JUL 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 2 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 2 PM AST THURSDAY. 

* WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-041630-
/O.NEW.TJSJ.SC.Y.0031.120705T1500Z-120705T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
426 AM AST WED JUL 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 2 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 2 PM AST THURSDAY. 

* WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ745-041630-
/O.NEW.TJSJ.SC.Y.0031.120705T1600Z-120705T1800Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
426 AM AST WED JUL 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 2 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 2 PM AST THURSDAY. 

* WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
207 
WHCA72 TJSJ 041512
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1112 AM AST WED JUL 4 2012

...A TROPICAL WAVE WILL BRING INCREASED WINDS...

.A TROPICAL WAVE MOVING INTO THE EASTERN CARIBBEAN WILL BRING
INCREASED WINDS AND LOCALLY HIGHER SEAS TO THE WATERS SOUTH AND
SOUTHWEST OF PUERTO RICO ON THURSDAY.

AMZ745-041615-
/O.CAN.TJSJ.SC.Y.0031.120705T1600Z-120705T1800Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
1112 AM AST WED JUL 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT ADVISORY CRITERIA IS NO LONGER EXPECTED IN THIS AREA.
THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

AMZ741-042315-
/O.EXT.TJSJ.SC.Y.0031.120705T1300Z-120705T1800Z/
MONA PASSAGE SOUTHWARD TO 17N-
1112 AM AST WED JUL 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 2 PM AST
THURSDAY...

* WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-735-042315-
/O.CON.TJSJ.SC.Y.0031.120705T1300Z-120705T1800Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
1112 AM AST WED JUL 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 2 PM AST
THURSDAY...

* WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
167 
WHCA72 TJSJ 050310
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1110 PM AST WED JUL 4 2012

...ALTHOUGH MODERATE TO FRESH WINDS AND LOCALLY ROUGH SEAS WILL
CONTINUE FOR THE NEXT FEW DAYS...SMALL CRAFT ADVISORY CONDITIONS
ARE NO LONGER EXPECTED...

.A TROPICAL WAVE EXTENDING FROM THE CARIBBEAN WATERS NORTHEAST
ACROSS PUERTO RICO LATE THIS WEDNESDAY EVENING...WILL CONTINUE 
MOVING WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA
OVERNIGHT THROUGH THURSDAY...BRINGING MODERATE TO FRESH WINDS AND
LOCALLY ROUGH SEAS...BUT SMALL CRAFT ADVISORY CONDITIONS ARE NO
LONGER EXPECTED.

AMZ732-735-741-050415-
/O.CAN.TJSJ.SC.Y.0031.120705T1300Z-120705T1800Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
1110 PM AST WED JUL 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 9:29 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jul 3, 9:29 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1029 PM AST TUE JUL 3 2012

.UPDATE...EXPECT CLEAR TO PARTLY CLOUDY AND HAZY SKIES ACROSS THE
LOCAL ISLANDS OVERNIGHT. ISOLATED PASSING SHOWERS WILL OCCUR IN A
COUPLE OF LOCATIONS AND WILL BECOME MORE PREVALENT TOWARD
DAYBREAK WEDNESDAY. INHERITED SHORT TERM GRIDS AND ZFP HAD A GOOD
HANDLE ON EXPECTED CONDITIONS OVERNIGHT AND DID NOT SEND A ZFP
UPDATE. FOR THE COASTAL WATERS...MADE A COUPLE OF MINOR
ALTERATIONS TO THE PREVIOUS CWF...OTHERWISE NO CHANGES. SMALL
BOAT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION ACROSS MOST OF
THE LOCAL COASTAL WATERS OVERNIGHT.

&&

.AVIATION...PREVAILING VFR CONDITIONS WILL CONTINUE ACROSS THE
LOCAL ISLANDS AND AT ALL TAF SITES THROUGH THE FORECAST PERIOD.
HOWEVER...BRIER MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS
ARE POSSIBLE OVERNIGHT IN ISOLATED PASSING SHOWERS...BECOMING MORE
PREVALENT TOWARD DAYBREAK WEDNESDAY. AREAS OF SUSPENDED SAHARAN
DUST WILL CONTINUE TO PRODUCE HAZY SKIES BUT MOST VISIBILITIES
SHOULD REMAIN P6SM.

&&

.PREV DISCUSSION... /ISSUED 333 PM AST TUE JUL 3 2012/

SYNOPSIS...UPPER LEVEL HIGH PRESSURE RIDGE WILL SLOWLY BUILD
NORTHWARDS ACROSS THE REGION FROM THE EASTERN CARIBBEAN THROUGH AT
LEAST FRIDAY. STRONG SURFACE HIGH PRESSURE RIDGE EXTENDING ACROSS
THE REGION FROM THE NORTH CENTRAL ATLANTIC...WILL REMAIN IN PLACE
FOR THE NEXT SEVERAL DAYS. THIS WILL MAINTAIN MODERATE EASTERLY
TRADE WINDS ACROSS THE REGION THROUGH THE END OF THE WEEK.
MEANWHILE...A TROPICAL WAVE WITH AXIS NOW NEAR 53 WEST WILL
QUICKLY APPROACH THE LESSER ANTILLES TONIGHT AND MOVE ACROSS THE
EASTERN CARIBBEAN WEDNESDAY THROUGH THURSDAY. THIS WILL BRING AN
INCREASE IN TROPICAL MOISTURE ACROSS THE REGION.

DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NARROW SLOT OF
DRIER AIR MOVING ACROSS THE REGION AND ACCOMPANYING AN AREA OF
SAHARAN DUST JUST AHEAD OF THE ABOVE MENTIONED TROPICAL WAVE.
COMPARED TO PREVIOUS DAYS LATEST...TJSJ SOUNDING AS WELL AS MIMIC
TPW ANALYSIS SUGGESTS THAT MOISTURE HAD DECREASED ACROSS THE
REGION WITH PWAT VALUES NOW NEAR 1.5 INCHES. HOWEVER STILL EXPECT
SUFFICIENT POCKETS OF MOISTURE AROUND TO COMBINE WITH LOCAL AND
DIURNAL EFFECTS TO LEAD TO SOME AFTERNOON CONVECTION ACROSS PARTS
OF THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. SOME OF THE
ACTIVITY WILL BE LOCALLY HEAVY AT TIMES. EXPECT ACTIVITY AND
CLOUDINESS TO QUICKLY DIMINISH/DISSIPATE AFTER SUNSET.

ON WEDNESDAY...EXPECT THE LEADING EDGE OF THE BROAD TROPICAL WAVE
TO BRING A SLOW BUT GRADUAL INCREASE IN MOISTURE ACROSS THE REGION
THROUGHOUT THE DAY. GFS MODEL GUIDANCE SUGGEST AND INCREASE IN
PRECIPITABLE WATER TO AROUND 2.00 INCHES WEDNESDAY THROUGH
THURSDAY WITH THE APPROACH OF THE TROPICAL WAVE. THE WAVE IS
FORECAST TO BRING A CONSIDERABLE INCREASE IN MOISTURE...WHICH WILL
INCREASE THE CHANCES FOR SIGNIFICANT SHOWERS AND THUNDERSTORMS
ACROSS THE ISLANDS. THE INCREASED MOISTURE COMBINED WITH LOCAL
TERRAIN AND DIURNAL EFFECTS WILL ENHANCE CONVECTION ACROSS PARTS
OF THE ISLANDS ON WEDNESDAY AND POSSIBLY ON THURSDAY. THIS
MOISTURE TRAILING THE TROPICAL WAVE ON THURSDAY WILL CONTINUE TO
AID IN PRODUCING SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE
ISLANDS. EXPECT SLIGHT IMPROVEMENT ON FRIDAY WHEN ANOTHER ROUND OF
SAHARAN DUST/HAZE EXPECTED TO SPREAD ACROSS THE REGION.

AVIATION...VFR CONDS EXPECTED ACROSS THE LOCAL AREA THROUGH THE
FORECAST PERIOD. SCT SHRA AND ISOLD TSRA MAY DEVELOP ACROSS THE
WESTERN PORTIONS OF PR AND COULD PRODUCE BRIEF MVFR CONDS ACROSS
TJMZ AND TJBQ BTWN 03/18 AND 03/21Z. LLVL E TO SE WINDS OF 15 TO
25 KTS ARE EXPECTED THROUGH THE FORECAST PERIOD. GUSTY WINDS UP 30
KTS ARE POSSIBLE NEAR TSRA.

CLIMATE...TODAY MARKED THE 35TH CONSECUTIVE DAY WITH A MAXIMUM
TEMPERATURE OF 90F OR MORE AT THE SJU LUIS MUNOZ MARIN
INTERNATIONAL AIRPORT. THIS TIES THE OLD RECORD OF 35 CONSECUTIVE
DAYS SET IN 1981.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  91  79  89 /  10  60  50  50
STT  81  90  80  90 /  10  60  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

72/06
Hazardous weather outlook, Jul 3, 4:50 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
550 AM AST TUE JUL 3 2012

AMZ710>745-PRZ001>013-041000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
550 AM AST TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A TROPICAL WAVE WILL BRING SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAIN AND THE POSSIBILITY OF URBAN AND SMALL STREAM FLOODING
MAINLY NORTH OF THE CORDILLERA CENTRAL WEDNESDAY AFTERNOON AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-041000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
550 AM AST TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:53 PM CDTAreal Flood AdvisoryJSJ98 min
Jul 4, 1:28 PM CDTAreal Flood AdvisoryJSJ88 min
Jul 4, 2:01 PM CDTAreal Flood AdvisoryJSJ2 hr
Jul 4, 4:07 PM CDTAreal Flood AdvisoryJSJ2 hr
Jul 4, 4:50 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 4, 5:35 PM CDTAreal Flood AdvisoryJSJ2 hr
Jul 4, 3:02 PM CDTAreal Flood AdvisoryJSJ118 min

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.